I am currently taking The Cleaner and Oxy Elite Pro my surgery is in two weeks do i stop taking these? and i am also taking laxatives 3 times a week do these need to stop before surgery as well?
Should I Discontinue Dietary Supplements And Laxatives Before Surgery?
Doctor Answers (8)
Breast Augmentation - Dietary Supplements and Laxatives
You should, of course, discuss this with your own plastic surgeon but I generally advise my patients to stop ALL non-essential medications for a period of three weeks before AND after surgery. This needs to be done in consultation with your internist since it may be difficult for you to know which medications are essential. But for OTC preparations I usually recommend that you stop everything. The reason is that there are many compounds in these preparations that can interfere with surgery. These include aspirin or aspirin-like products such as vitamin E, or stimulants (often found in weight-loss supplements). My advice: talk to your PS but be prepared to stop everything starting three weeks before your surgery, and lasting for an additional three weeks afterward.
I hope that this helps, and good luck,
Dietary Supplements and Cosmetic Surgery
Dear Tanner1621, The most important advice I can give here is for you to discuss with your plastic surgeon your use of supplements and laxatives as soon as possible prior to your surgery. Your plastics surgeon will be best able to guide you on how to proceed.
In my practice, I suggest to my patients that they stop using all supplements two to three weeks prior to their surgery. Since most supplements are not regulated by the FDA, there really is no way of knowing what exactly is in the supplement you are taking. In a study performed by Consumer Reports a few years ago, none of the supplements they tested contained exactly what the label said; either the ingredients were different or the amounts were different. CR had purchased these supplements from numerous sources including many national chain stores and well-known mail order sites. Since many of the different types of supplements can interfere with anesthesia, bleeding times, and wound healing; unless you know exact what is in what you are taking, the safe thing to do is just stop all supplements before your surgery and wait until cleared by your surgeon before restarting them.
Please call you plastic surgeon's office and discuss your concerns. They will very glad you did.
For an otherwise healthy patient there is no dietary supplement that will help and only ones that can hurt. I recommend my patients to stop any supplement, diet pill, vitamin, herbal medicine, etc at least 2 weeks before surgery. Some of them can interact with the anesthetic agents and the majority of them can lead to bleeding. The laxative should not be an issue but I would recommend you call your surgeons office and make sure they are aware of everything that you are taking.
You might also like...
Supplements and Laxatives before breast augmentation
Pre operative Instructions?
Thank you for the question.
Your plastic surgeon will have specific instructions regarding use of medications etc. prior to surgery. This is usually handled during consultation or a preoperative visit. It is much safer to check with him/her than with physicians who do not know your history ( for example the reasons behind the use of laxatives).
Supplements and surgery
Contact your plastic surgeon's office directly for answers to these questions. He/she can guide you depending on what type of procedure you are having done and any necessary preparation.
Advice regarding laxatives and dietary supplements
The questions that you are asking for answers online should more appropriately be asked of your operating surgeon. After all, he/she will be taking care of you - not any of us attempting to answer your questions.
So, go ask your surgeon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.